I've just been diagnosed with the above by the Dermatology Clinic at my local hospital. But i wanted to know more about the condition. The doctor told me it was caused by blushing (which i do, but it's never excessive) or hot drinks/alcohol (which i don't often drink). Can you please explain to me how the condition arises (ie the medical process that occurs)and what the possible causes are, if different from above. I've read the other email connected to this and have found out it's a form of rosacea, but can't find any other medical info on this. What i don't understand is that if it's caused by blushing, why has it come now, aged 28, and not earlier on in my life (i think i've had it on and off for 2 years now)?
The doctor has prescibed some rozex cream and a course of cyclin tablets - is this the usual treatment?
Perioral dermatitis is a pimply rash found around the mouth mainly in young women. Hormones may play a role, but they are not abnormal, nor is it necessary to treat hormones to make the condition go away.
Applying strong cortisone creams to the face may aggravate this condition, but other than that, it has little in common with the classical roscaea with which it is usually lumped. Ordinary roscaea often affects people who flush and blush, though this tendency marks people as susceptible; it doesn't "cause" the pimples and oustules which make up the condition.
Whatever the cause of peioral dermatitis, and this is usually not known, a month worth of antibiotic, with or withou the addition of a topical (external) antibiotic cream will usually do the trick.
i have been checking sources online and have come to the conclusion that the rash on my lower face is a form of perioral dermatitis. i have had this rash about a month now, and have finally realized the source, elocon, or mometasone furoate cream that i have been using to treat excema on my knees and elbows. when i noticed dry skin around my nose and on my chin, i went on to apply the elocon on my face. since then the rash got bigger, and spred around my entire mouth and around my eyes. i have stopped applying the elocon and it has lessened but hasn't totally went away. the skin feels think, is still pink, and extremely dry and itchy. i was wondering how long will it take to vanish completely without the aids of perscription drugs? is there a natural remedy to this; vitamans, oils, ect? can i use a lotion or oil to ease the dryness without irratating the rash?
I have been diagnosed with perioral dermatitis. I also have candida so am extremely reluctant to take an antibiotic without an antifungal like Nizoral. My doctor says he won't perscribe the Nizoral cuz both the drugs would detox through the liver and that would be too much. I'm using some topical creams that he perscribed that seem to be helping although some bumps have stil brokend through. He said that if this doesn't work he'll try vitamin A and if that doesn't work I have to use the antibiotic. Will msm or sulfur help? A friend said that it might. I had been scratched by my kitten on my neck when all of this first started although it seemed minor. Any thoughts? I apprecitate your help. Blessings Barb
Also the bumps actually seem kind of like scales. I get the scales on my scalp. Tea tree oil shampoo helps.
i've been dealing with perioral dermatitis since i was 15 - i'm now almost 29 years old. still no end in sight, just more antibiotics and creams. i've also tried various homeopathic/herbal infusions. not really much luck. i must say in my frustration that i'm very disappointed that there is no known reason or cause that is clearly defined for this condition. i chaulk it up to the fact that perhaps skin conditions aren't as important to research and define as other afflictions out there?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.